Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Soc Clin Toxicol. 2009 Dec;7(2):69-76. Korean. Original Article.
Lee HJ , Yoon JC , Jeong TO , Jin YH , Lee JB .
Department of Emergency Medicine, Medical School, Chonbuk National University, Jeonju, Korea. jcyoon75@chonbuk.ac.kr
Abstract

PURPOSE: Various electrocardiogram (ECG) changes can occur in patients with acute organophosphate poisoning (OPP) and may be associated with the clinical severity of poisoning. The present study aimed to evaluate the extent and frequency of ECG changes and cardiac manifestations, and their association with acute OPP clinical severity. METHODS: Seventy-two adult patients admitted to our emergency department with a diagnosis of acute OPP were studied retrospectively. ECG changes and cardiac manifestations at admission were evaluated. ECG changes between respiratory failure (RF) group and no respiratory failure (no RF) groups were compared. RESULTS: Prolongation of QTc interval (n=40, 55.6%) was the most common ECG change, followed by sinus tachycardia (n=36, 50.0%). ST-T wave changes such as ST segment elevation or depression and T wave change (inversion or non-specific change) were evident in 16 patients (22.2%). Prolongation of QTc interval was significantly higher in the RF group compared with the no RF group (p=0.03), but was not an independent predictor for RF in acute OPP (OR; 4.00, 95% CI; 0.70-23.12, p=0.12). CONCLUSION: While patients with acute OPP can display ECG changes that include prolongation of QTc interval, sinus tachycardia, and ST-T wave changes at admission, these changes are not predictors of respiratory failure.

Copyright © 2019. Korean Association of Medical Journal Editors.